MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BROVIAC CV CATHETER REPAIR KIT, SINGLE-LUMEN,WHITE, 4.2F; PORT AND CATHETER ACCESSORIES

C.R. BARD, INC. (BASD) -3006260740 BROVIAC CV CATHETER REPAIR KIT, SINGLE-LUMEN,WHITE, 4.2F; PORT AND CATHETER ACCESSORIES
Model Number 0601610
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preparation of a catheter repairing procedure, the adhesive on the device was allegedly solid and wouldn't come out of tube.The procedure was completed using another device.There was no patient contact.
 
Additional Manufacturer Narrative
A voluntary recall has been initiated for catheter repair kits which are product catalog/lot number specific.Reportedly the catheter repair kits have hardened/coagulated adhesive.Hardened or coagulated adhesive has the potential to cause delays whilst an alternative repair kit, adhesive or replacement catheter is obtained; therefore, potentially prolonging surgery or necessitating exchange.To date there have been no adverse events worldwide reported related to this issue.As result of the field action, this event is being reported as a malfunction reportable event.As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.Expiration date: 09/2023.Device pending return.
 
Additional Manufacturer Narrative
H10: a voluntary recall has been initiated for catheter repair kits which are product catalog/lot number specific.Reportedly the catheter repair kits have hardened/coagulated adhesive.Hardened or coagulated adhesive has the potential to cause delays whilst an alternative repair kit, adhesive or replacement catheter is obtained; therefore, potentially prolonging surgery or necessitating exchange.To date there have been no adverse events worldwide reported related to this issue.As result of the field action, this event is being reported as a malfunction reportable event.H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 09/2023).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: a voluntary recall has been initiated for catheter repair kits which are product catalog/lot number specific.Reportedly the catheter repair kits have hardened/coagulated adhesive.Hardened or coagulated adhesive has the potential to cause delays whilst an alternative repair kit, adhesive or replacement catheter is obtained; therefore, potentially prolonging surgery or necessitating exchange.To date there have been no adverse events worldwide reported related to this issue.As result of the field action, this event is being reported as a malfunction reportable event.H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one silicone adhesive tube were returned for evaluation.Gross visual evaluations was performed.The investigation is confirmed for the reported coagulation in device, as the tube felt stiff, not spongy.However, the investigation is inconclusive for the reported non standard device issue, as the exact circumstances at the time of the reported event cannot be verified from the returned physical sample.A definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 09/2023), g3, h2 h11: h6 (method, result) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BROVIAC CV CATHETER REPAIR KIT, SINGLE-LUMEN,WHITE, 4.2F
Common Device Name
PORT AND CATHETER ACCESSORIES
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16385692
Report Number3006260740-2023-00459
Device Sequence Number14876513
Product Code LJS
UDI-Device Identifier00801741036385
UDI-Public(01)00801741036385
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K830406
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0601610
Device Catalogue Number0601610
Device Lot NumberREFX4541
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer04/04/2023
06/15/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date04/16/2023
06/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
UNKNOWN
Patient Sequence Number1
Patient SexUnknown